Pembrolizumab induced vitiligo in a patient with lung adenocarcinoma: a case report

This article was originally published here

Br J Clin Pharmacol. 2020 Nov 20. doi: 10.1111/bcp.14663. Online ahead of print.

ABSTRACT

Pembrolizumab is an immune checkpoint inhibitor designed to block the interaction between programmed death-1 and programmed death-ligand 1 and 2. It shows efficacy in the treatment of patients with advanced non-small cell lung cancer, among others. Side-effects may involve immune-related adverse events, including vitiligo. We hereby present a 63-year-old Caucasian female with metastatic non-small cell lung cancer. Immunohistochemical analysis showed programmed death-ligand 1 expression on 100% of tumor cells. The patient was eligible for immunotherapy and received pembrolizumab every three weeks, as the first-line treatment. Three months after initiation of immunotherapy with pembrolizumab, depigmentation appeared on her upper right thoracic area of the skin overlying the affected lung lobe. Immunotherapy was generally well tolerated. Excellent response in our subject with complete remission during 16 month follow-up potentially indicates that cutaneous immune-related adverse events, such as vitiligo, might be associated with increased efficacy of pembrolizumab in metastatic lung adenocarcinoma.

PMID:33217043 | DOI:10.1111/bcp.14663